| | Laxative Nightmare - Rectal/Intestinal Bleeding
So this is pretty gross, but I hope someone has some advice.. Im a 27 year old male fyi.
I was feeling a little constipated this week so last night (about 24 hours ago from when I am writing this) I took two 5mg Fleet (Bisacodyl) tablets. I woke up this morning around 6am with the most horrible gut wrenching stabbing pain in my lower abdominal area, like in my large intestine.
I immediately thought I needed to use the restroom but after about an hour on the toilet, there was nothing. Finally after some time I was able to have a bowl movement. It is a horrific thing and I almost passed out from the pain. I was also nauseous and threw up once during the ordeal.
As the day has gone on, I have continued to have these horrible cramping pains and I feel rather sick and weak. I am no longer having bowl movements BUT I am rather effortlessly passing what seems to be coagulated, mucous like pieces of blood. Bright red in color. Right when that started happening, I called my doctor's advice nurse and she just made an appointment for me tomorrow afternoon. She didn't seem overly alarmed and said I only needed immediate (ER) attention if the bleeding got worse. Normally, I would equate severe lower abdominal pain and passing blood to immediate trip to the ER, but maybe this is common with stimulant laxatives?
The blood stuff seems to be diminishing, but I plan to keep my appointment, as I feel sick and weak still and the pain, while less, is still present. Im trying to get down as much liquids as possible and I just took some multivitamins to replace anything I lost. I also took some flexeril (rx muscle relaxer) to see if that would help with the cramping a little while ago.
i guess Im just posting mainly cause Im a little freaked out at the moment and wondering if anyone has had a similar experience.
Last edited by slaggie916; 04-23-2009 at 11:15 PM.